Goodbye October!!

Between the girls and I, I have been to 16, yes 16, medical appointments this month!  I’m done with October!

I am happy to say I am currently not on any medication!  It’s a nice break.  I know I will be going back on a new hormone blocking pill in early November, but for now, I’m am thankful to just be taking vitamins! (more…)

Total Transparency

I’m writing this as I am on the treadmill, out of breath, talking into my phone.

But before I write anymore, can I just very nicely say that I am not looking for suggestions of things to do or try at this point. I am just being transparent on this journey.  Thank you so much for understanding that.

I’ve been debating on whether or not to even write a post, but I keep coming back to the reasons I started this blog in the first place… Keeping friends and family up-to-date with my cancer journey, being transparent so others can know what it’s like to battle stage 4 breast cancer (as I know I had absolutely no idea before I started this journey), and letting others know that they are not alone on this journey. (more…)

Crazy Side Effects

Well the title says is all…I get crazy, horrible side effects from Lyrica.

My quest for relief from nephropathy continues.  I was taking 200mg of Gabapentin for the painful neuropathy in my feet and it wasn’t helping.  Since I know I have side effects from higher dosages of that medication, I decided to try Lyrica.  I took a half the dose (50 mg) the doctor recommended me starting with (which was low) and was fine the first 3 days, although it did nothing for the neuropathy.

(more…)

It’s Back

While there are some things I am happy about returning (like summer), bone pain is not one of them.  And it’s been back for the past week.  It’s been bad enough that I’ve taken Tramadol twice, which I hate doing because of the side effects.

For the past month, I’ve also been having pain in my feet.  I didn’t injure them and the pain comes and goes.  Nothing seems to make it better or worse (rest, physical therapy exercises, wearing supportive shoes all the time, etc.).  The pain is gradually getting worse and this morning, I cut my workout short because of it.   (more…)

The New Normal

It’s funny when people ask me how I’m doing.  My answer is always the same.

I’m tired.

That’s my new normal.  My body is physically tired ALL. THE. TIME.

The side effects seem to change from day to day as they come and go, but the fatigue is always there.

So if you ask me how I am, I’ll probably just say OK and just can just know that I’m tired, at least for the next two months.

A few people have asked me lately when my end date is for chemo.  My last infusion is March 2nd.  I go 6 more times.  Yesterday marked the halfway point through this cycle.

(more…)

What Does it Really Mean to Take Your Thoughts Captive?

What does it really mean to take our thoughts captive?  I have a lot of time on my hands these days as there are many days I don’t have a lot of energy to do much.  It’s so easy to let my mind wander . . .

2 Corinthians 10:5 talks about taking our thoughts captive and making them obedient to Christ.  This verse comes up every few months in Bible Study, usually when my friend Amy is teaching.  (I can hear her voice in my head saying the verse and picture her speaking.) 🙂  When it came up again earlier this week as I was doing my devotions one morning, it hit me differently.  It had been a hard few days, as the days after chemo usually are.

(more…)

Chemo Round 4

Yesterday I went in for my labs and my port worked on the first try!  Woohoo!!  So thankful for that!

After my labs were drawn, we (Tom, my Dad and I) went over to see Dr. Leung, my oncologist.  He feels the tumors are softening around the edges still, but they have not decreased in size yet.

He asked about new side effects and I told him about the peripheral neuropathy (tingling in my fingers and toes and one day in my right arm).  He is concerned about this, as it is not a very common side effect for the meds I’m on right now, but when we switch meds in a few weeks, it is a very common side effect.  So he mentioned the possibility of slowing down those treatments/doses (once a week for 12 weeks instead of every other week for 8 weeks).  He said that could lessen the chance of permanent nerve damage from the medicine.  So we are waiting to see what my body does this round of treatment and then will decide in the next two weeks which route to go.

That’s about it from yesterday . . .

(more…)

Would you like to receive an email each time I post?

Please enter your email address below.


You have Successfully Subscribed!